Alert archive / Missouri / River Flood Warnings in 2009

River Flood Warning 68, NWS St. Louis, MO

April 28, 2009Cole County, Missouri

NWS St. Louis, MO issued this river flood warning at Apr 28, 2009, 12:46 PM CDT for Cole County, Missouri. It took effect at Apr 28, 2009, 1:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 28, 2009, 12:46 PM CDT (17:46 UTC)
In effect from
Apr 28, 2009, 1:00 PM CDT
Expired
Apr 28, 2009, 8:08 PM CDT
In force
7 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Cole County, MO

The radar

The St Louis radar (KLSX), 141 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Moreau River (MO) near Jefferson City (JCMM7). The gauge peaked at 17.27 ft at Apr 28, 2009, 3:00 PM CDT.

actionminormoderate102004/2804/2904/30
Action stage
13 ft
Minor stage
17 ft
Moderate stage
25 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06910750, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KLSX 281747
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1246 PM CDT TUE APR 28 2009

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN MISSOURI... 


  MOREAU RIVER NEAR JEFFERSON CITY AFFECTING COLE COUNTY


PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS A RESULT OF 1 TO 2 INCHES OF PRECIPITATION
ACROSS THE BASIN OVER THE PAST 24 HOURS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND ISSUE 
FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC051-291746-
/O.NEW.KLSX.FL.W.0068.090428T1800Z-090430T0100Z/
/JCMM7.1.ER.090428T1800Z.090429T0000Z.090429T0100Z.NO/
1246 PM CDT TUE APR 28 2009

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MOREAU RIVER NEAR JEFFERSON CITY.
* UNTIL WEDNESDAY EVENING.
* AT 12:30 PM TUESDAY THE STAGE WAS 16.8 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 17.1 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY THIS EVENING.
* IMPACT...AT 17.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   04/29  04/30  05/01  05/02  05/03

MOREAU RIVER
  JEFFERSON CITY   17   16.83      13.9    5.5    3.8    3.2    3.0
1 follow-up statement
000 
WGUS83 KLSX 290109
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
808 PM CDT TUE APR 28 2009

...THE FLOOD WARNING IS CANCELLED FOR THE ...MOREAU RIVER... NEAR
JEFFERSON CITY AFFECTING COLE COUNTY


THIS WILL BE THE LAST FLOOD STATEMENT FOR THIS EVENT. 



PRECAUTIONARY/PREPAREDNESS ACTIONS...


SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC051-290138-
/O.CAN.KLSX.FL.W.0068.000000T0000Z-090430T0100Z/
/JCMM7.1.ER.090428T1805Z.090428T2000Z.090428T2200Z.NO/
808 PM CDT TUE APR 28 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE MOREAU RIVER NEAR JEFFERSON CITY.
* AT 7:30 PM TUESDAY THE STAGE WAS 15.8 FEET. 
* FELL BELOW FLOOD STAGE AT 5 PM TUESDAY.
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL.
* IMPACT...AT 17.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   04/29  04/30  05/01  05/02  05/03

MOREAU RIVER
  JEFFERSON CITY   17   15.79      10.5    5.5    3.8    3.2    3.0

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 28, 12:46 PM CDT, 0 minutes earlier.

Area forecast discussion, Apr 28, 12:46 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1246 PM CDT TUE APR 28 2009

.DISCUSSION...
/438 AM CDT TUE APR 28 2009/
CDFNT EXTDD FM NR STL SW TO UNO ATTM WITH SHRA AND A FEW TSRA AHD OF
IT FM NR ELLINGTON MO TO SALEM IL WHERE LOW-MID LVL WAA CONTD ALONG
AXIS OF SWLY LLJ. MDLS ALSO WERE SHOWING UPR LVL DIVERGENCE ACRS
PTNS OF SERN MO AND SRN IL IN RGT ENTRANCE REGION OF ULJ MAX OVER
THE GRT LKS REGION. WILL CONT MAINLY CHC POPS TDA AND TGT OVER THE
SERN PTN OF THE CWA AS THIS CDFNT WILL SLOW ITS SEWD PROGRESS...
EXTDG FM SERN IL SW THRU NRN AR BY 00Z WED. MDLS CONT TO SPIT OUT
LGT QPF SE OF STL TDA AND TGT. MAX TEMPS TDA WILL BE COOLER THAN
YESTERDAY AS NWLY WNDS BHND THE CDFNT HAVE BROUGHT COOLER AIR INTO
MUCH OF THE CWA EARLY THIS MRNG. LOW LVL CLOUDS WILL ALSO HINDER
SOLAR INSOLATION TDA. THE CLRG LINE ADVCTG SEWD THRU NWRN MO ATTM
WILL CONT TO DROP SEWD THRU THE NRN AND WRN PTN OF THE CWA THIS
MRNG...BUT THERE SHOULD BE PLENTY OF DIURNAL CUMULUS AND
STRATOCUMULUS CLOUDS DVLPG IN THE WAKE OF THE CLRG LN AS THE MDLS
INDICATE PLENTY OF LOW LVL MOISTURE PRESENT TDA...ALSO THE SFC WNDS
WILL VEER ARND TO A E-NELY DIRECTION THIS AFTN HINDERING THE CLRG.
LOW LVL CLOUDS WILL CONT TGT...ANY AREAS WITH PARTIAL CLRG SHOULD
HAVE STRATUS AND FOG DEVELOPMENT LT TGT. THE THREAT OF PCPN SHOULD
SHIFT BACK N-NEWD THRU THE CWA ON WED AS THIS WK FNT BGNS TO MOVE
BACK NWD AS A WRMFNT. MDLS ARE ALSO FCSTG A WK SHRTWV TO MOVE NEWD
THRU NRN MO WED EVNG WHILE A STRENGTHENING SWLY LLJ TRANSLATES
NEWD THRU THE CWA WED NGT. THE NAM MDL SPREADS HIGHER K INDICES
NEWD THRU THE CWA WED AFTN AND EVNG WITH K INDICES INCRSG INTO
THE LWR TO MID 30S WED NGT ACRS MOST OF THE CWA. THE WRMFNT SHOULD
PUSH N-NE OF THE CWA BY THU BUT A CDFNT WILL BE APPROACHING FM THE
NRN PLAINS AS A STG MID LVL LOW MOVES NEWD THRU THE NRN PLAINS.
THERE IS STILL A LOT OF UNCERTAINTY AND MDL INCONSISTENCY WITH THE
TIMING OF THIS CDFNT BUT IT APRS THAT IT WILL MOVE SLOWLY SEWD
THRU THE CWA THU NGT AND FRI WITH THE CONTD THREAT OF SHRA/TSRA
ALONG AND AHD OF IT.

GKS

&&

.AVIATION...
/1241 PM CDT TUE APR 28 2009/
FOR THE 18Z TAFS...MAIN ISSUE IS WHAT TO DO WITH THE LOW CLOUDS.
WITH NORTH TO NORTHEAST FLOW I AM NOT OPTIMISTIC THERE WILL BE A
LOT OF IMPROVEMENT. CIGS IN THE AREA ARE STILL BELOW 010. PILOT
REPORT OVER STL HAD A DECK FROM 09 - 20 AND MORE ABOVE THAT. LATEST
VISSIBLE IMAGERY DOES SHOW A BIT OF A HOLE TO TEH SW DEVELOPING
BUT EVEN THEIR THE CIG IS STILL 015. DID BRING UP COU AND UIN TO
025 FOR A WHILE BUT AM STARTING TO RETHINK THAT FOR UIN. AFTER
COORDINATION WITH CWSU HAVE LEFT STL NO HIGHER THAN 012.

JPK

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 28, 5:36 AM CDT, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
536 AM CDT TUE APR 28 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-291045-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
536 AM CDT TUE APR 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS ACROSS PARTS OF SOUTHEASTERN
MISSOURI AND SOUTHWESTERN ILLINOIS...SOUTH AND EAST OF ST LOUIS TODAY
AND TONIGHT.

MODERATE FLOODING CONTINUES ALONG THE ILLINOIS RIVER. PLEASE SEE
THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS FROM WEDNESDAY THROUGH
FRIDAY NIGHT AS A STORM SYSTEM MOVES THROUGH THE REGION.

A CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND FOR
THE EASTERN OZARKS AND SOUTHWEST ILLINOIS AS ANOTHER STORM SYSTEM
PASSES TO THE SOUTH.

MODERATE FLOODING IS FORECAST TO CONTINUE ALONG THE ILLINOIS
RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER
INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

GKS

In the hours before

Local storm report, Apr 28, 7:49 AM CDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
749 AM CDT TUE APR 28 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0748 AM     HEAVY RAIN       2 S HANNIBAL            39.68N  91.38W
04/28/2009  M3.60 INCH       RALLS              MO   TRAINED SPOTTER

            STORM TOTAL PRECIPITATION

&&

EVENT NUMBER LSX0901730

JP

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 10:44 PM CDTAreal Flood AdvisoryLSXAudrain, Monroe, Pike, Ralls8 hr
Apr 28, 6:36 AM CDTAreal Flood AdvisoryLSXAudrain, Monroe, Ralls3 hr
Apr 28, 10:30 AM CDTRiver Flood WarningLSXCallaway, Cole6 days
Apr 28, 10:30 AM CDTRiver Flood WarningLSXCallaway, Osage8 days
Apr 28, 10:30 AM CDTRiver Flood WarningLSXGasconade, Montgomery14 days
Apr 28, 10:30 AM CDTRiver Flood WarningLSXGasconade, Montgomery8 days
Apr 28, 1:37 PM CDTRiver Flood WarningLSXPike13 days
Apr 28, 1:37 PM CDTRiver Flood WarningLSXSaint Charles31 days
Apr 28, 1:59 PM CDTRiver Flood WarningLSXReynolds19 hr

Nearby

River Flood Warnings in Missouri, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.